Alert archive / Texas / Wind Advisories in 2010

Wind Advisory 5, NWS Brownsville, TX

March 20, 20108 counties in Texas

NWS Brownsville, TX issued this wind advisory at Mar 20, 2010, 9:47 AM CDT for 8 counties in Texas. It took effect at Mar 20, 2010, 1:00 PM CDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Mar 20, 2010, 9:47 AM CDT (14:47 UTC)
In effect from
Mar 20, 2010, 1:00 PM CDT
Expired
Mar 20, 2010, 6:37 PM CDT
In force
6 hr
Issued by
NWS Brownsville, TX

Counties Brooks County, TX, Cameron County, TX, Hidalgo County, TX, Jim Hogg County, TX, Kenedy County, TX, Starr County, TX, Willacy County, TX, Zapata County, TX

The radar

The Brownsville radar (KBRO), 118 km from the middle of the area, began a volume at 14:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 12:00Z, 2.8 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 12:00Z on 2010-03-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 34 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 12:00Z on 2010-03-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 157 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
34 J/kg
Mixed-layer CIN
-330 J/kg
Mixed-layer LCL
707 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
157 m²/s²
0-3 km storm-relative helicity
184 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

029 
WWUS74 KBRO 201447
NPWBRO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
947 AM CDT SAT MAR 20 2010


TXZ248>257-202300-
/O.NEW.KBRO.WI.Y.0005.100320T1800Z-100321T0200Z/
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
INCLUDING THE CITIES OF...ZAPATA...HEBBRONVILLE...FALFURRIAS...
SARITA...RIO GRANDE CITY...ROMA...MCALLEN...EDINBURG...PHARR...
MISSION...WESLACO...RAYMONDVILLE...BROWNSVILLE...HARLINGEN...
PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND...
LAGUNA HEIGHTS...LAGUNA VISTA
947 AM CDT SAT MAR 20 2010

...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM
CDT THIS EVENING. 

A STRONG COLD FRONT WILL BEGIN TO PUSH INTO DEEP SOUTH TEXAS
AROUND THE MIDDAY HOURS TODAY AND SLIDE THROUGH MOST LOCATIONS
DURING THE COURSE OF THE AFTERNOON HOURS. IN THE WAKE OF THIS
FRONT...STRONG NORTH TO NORTHWESTERLY WINDS AND COOLER TEMPERATURES
ARE EXPECTED. WIND SPEEDS WILL REACH AROUND 30 MPH WITH
OCCASIONAL HIGHER GUSTS THROUGH THE LATE AFTERNOON AND EARLY
EVENING. WINDS ARE THEN EXPECTED TO DIMINISH BELOW ADVISORY
CRITERIA AFTER SUNSET TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
30 TO 39 MPH AND OR FREQUENT GUSTS WILL RANGE BETWEEN 40 AND
57 MPH.

&&

$$

RV
1 follow-up statement
978 
WWUS74 KBRO 202337
NPWBRO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
637 PM CDT SAT MAR 20 2010

...WIND ADVISORY IS CANCELLED...

.SURFACE OBSERVATIONS INDICATE THAT WINDS ACROSS DEEP SOUTH TEXAS
ARE GRADUALLY DIMINISHING IN THE WAKE OF THE COLD FRONT THAT MOVED
THROUGH EARLIER TODAY. 

TXZ248>257-210045-
/O.CAN.KBRO.WI.Y.0005.000000T0000Z-100321T0200Z/
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
INCLUDING THE CITIES OF...ZAPATA...HEBBRONVILLE...FALFURRIAS...
SARITA...RIO GRANDE CITY...ROMA...MCALLEN...EDINBURG...PHARR...
MISSION...WESLACO...RAYMONDVILLE...BROWNSVILLE...HARLINGEN...
PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND...
LAGUNA HEIGHTS...LAGUNA VISTA
637 PM CDT SAT MAR 20 2010

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS CANCELLED THE
WIND ADVISORY...PREVIOUSLY IN EFFECT UNTIL 9 PM CDT THIS EVENING
FOR ALL OF DEEP SOUTH TEXAS. 

SURFACE WINDS ARE BEGINNING TO DIMINISH ACROSS THE RIO GRANDE
VALLEY THIS EVENING...AND SHOULD CONTINUE TO DIMINISH THROUGH 
THE OVERNIGHT HOURS. RESIDENTS OF DEEP SOUTH TEXAS CAN EXPECT
NORTHERLY WINDS BETWEEN 15 AND 20 MPH WITH SOME OCCASIONAL HIGHER
GUSTS UP TO 25 MPH THROUGH THE NEXT SEVERAL HOURS. HOWEVER...
RESIDENTS WITHIN THE IMMEDIATE COASTAL COMMUNITIES...SUCH AS PORT
MANSFIELD...ARROYO CITY...PORT ISABEL...AND SOUTH PADRE ISLAND...
MAY EXPERIENCE NORTHERLY WINDS OF 20 TO 25 MPH WITH GUSTS UP TO 30
MPH. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this wind advisory went out at Mar 20, 3:08 AM CDT, 6 hours 39 minutes earlier.

Area forecast discussion, Mar 20, 3:08 AM CDT, 6 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
308 AM CDT SAT MAR 20 2010

.SHORT TERM /TODAY THROUGH 7 PM SUNDAY/...FIRST DAY OF SPRING TO
USHER IN CHILLY WEEKEND FOR DEEP SOUTH TEXAS. MIDLEVEL SHORT WAVE
WILL MOVE ACROSS DEEP SOUTH TEXAS THIS MORNING WITH FAIRLY STRONG
DYNAMICS. MID LEVEL BULGE OF DRIER AIR WILL KEEP WESTERN ZONES
CAPPED AND BEST CHANCE OF PRECIPITATION EAST OF HWY 281. COLD
FRONT WILL REACH HEBBRONVILLE AROUND 15Z...MCALLEN AROUND
18Z...BROWNSVILLE AROUND 20Z.

LATEST NAM AND RUC RUNS PULLING SURFACE LOW FASTER TO THE EAST
AND NORTHEAST.  THIS SCENARIO MAY KEEP STRONG BOUNDARY LAYER WINDS
BEHIND THE FRONT FROM BEING FULLY REALIZED AT SFC INLAND AREAS THIS
AFTERNOON AND OVERNIGHT EVEN WITH CONTINUED COLD AIR ADVECTION.
WILL FOLLOW NAM/RUC REASONING FOR NOW AND BACK OFF WINDS OVERNIGHT
AND INTO SUNDAY. AS FOR DAYTIME TODAY...SFC WINDS LIKELY TO REACH
ADVISORY CRITERIA BUT DURATION IS A QUESTION. FROM 17-23Z MOST AREAS
LIKELY TO SEE AN HOUR OF CRITERIA OR POSSIBLY TWO.  SITTING ON THE
FENCE FOR ADVISORY ISSUANCE GOING TO PRESS.

COMPRESSIONAL WARMING...SUNNY SKIES...SOUTHWESTERLY SURFACE WINDS
WILL SEE TEMPS REACH NEAR 80 ALONG THE RIVER AHEAD OF THE FRONT.
COLD AIR ADVECTION WILL DROP TEMPERATURES INTO THE 40S EVERYWHERE
TONIGHT.  LIGHT WINDS AND RADIATIONAL COOLING WILL TAKE THEM A FEW
DEGREES COOLER ON SUNDAY WITH 30S NORTH AND WEST...MID 40S NEAR THE
COAST.

&&

.LONG TERM /00Z MONDAY THROUGH SATURDAY/...HIGH PRESSURE WILL BE
SETTLING INTO SOUTH TEXAS AT THE BEGINNING OF THE
PERIOD...WITH L/V WINDS. CONTINUED LIGHT WINDS AND CLEAR SKIES
WILL BRING ANOTHER COLD NIGHT TO THE REGION...WITH NEAR RECORD
LOWS AROUND 40 DEGREES /SEE CLIMATE SECTION/. WINDS SHIFTING TO
THE SOUTHEAST MONDAY NIGHT INTO TUESDAY WILL BEGIN TO BRING GULF
MOISTURE BACK TO THE REGION. THINK THERE MIGHT BE SOME SEA FOG
RIGHT ALONG THE COAST TUESDAY MORNING. NEXT PIECE OF ENERGY SWEEPS
THROUGH TEXAS MIDWEEK ASSOCIATED WITH THE NEXT MIDLEVEL TROUGH.
MAIN ENERGY REMAINS TO THE NORTH...BUT A COUPLE VORT MAXIMA MOVE
THROUGH SOUTH TEXAS DURING THE DAY WEDNESDAY...PROVIDING ENOUGH
LIFT FOR A CHANCE FOR SHOWERS. MAIN PORTION OF THE TROUGH WILL
DRAG A COLD FRONT THROUGH TEXAS ON THURSDAY...BUT MODELS STILL ARE
NOT IN AGREEMENT TO THE STRENGTH OR ABILITY FOR THIS FRONT TO MAKE
THE TREK TO FAR SOUTH TEXAS. CURRENTLY THINK WIND SHIFT LINE WILL
REACH THE VALLEY THURSDAY MORNING...BUT WILL QUICKLY WEAKEN AND
RETURN NORTHWARD THURSDAY NIGHT...RETURNING WINDS TO THE
SOUTHEAST.

&&

.AVIATION...
PATCHY MVFR CIGS DRIFTING ACROSS ALL OF DEEP SOUTH TEXAS THIS
MORNING. GUSTY SOUTHEASTERLY FLOW WILL RELAX AS FRONT APPROACHES
AREA TERMINALS 17-19Z. NORTHERLY WINDS WILL QUICKLY REACH 25KT
WITH HIGHER GUSTS AND MAINTAIN INTO EVENING HOURS. WINDS SHOULD
SLACKEN SOME OVERNIGHT AND RELAX ON SUNDAY AS SURFACE HIGH SETTLES
OVER THE AREA. LITTLE CHANCE OF PRECIP TERMINAL AREAS WITH FRONT
AND VFR CONDITIONS EXPECTED BEHIND FRONTAL PASSAGE.

&&

.MARINE...
TODAY THROUGH 7 PM SUNDAY...COLD FRONT WILL MOVE ACROSS THE
COASTAL WATERS EARLY AFTERNOON... WITH GALES DEVELOPING OFFSHORE
ZONES BY LATE AFTERNOON. SLIGHT CHANCE OF RAIN NORTHERN MARINE
ZONES WITH THE FRONT. WINDS AND SEAS WILL SUBSIDE DURING THE DAY
SUNDAY. SCA FOR THE LAGUNA MADRE AND GALE WARNING FOR THE COASTAL
WATERS.

&&

.FIRE WEATHER...
WINDS WILL PICK UP SIGNIFICANTLY WITH FRONTAL PASSAGE REACHING 20
TO 30 MPH IN THE AFTERNOON TODAY. DEWPOINTS WILL FALL ALTHOUGH NOT
SO QUICKLY KEEPING DEEP SOUTH TEXAS SHY OF RED FLAG CRITERIA
TODAY. OVERNIGHT RECOVERY LESS THAN ROBUST AND SUNDAY WILL BE A
DIFFERENT STORY WITH DEWPOINTS IN THE LOWER 20S AND 30S. PREFER
STRONGER NAM WINDS GIVEN DRY AIR AND DOWNWARD MOMENTUM. HIGHER
WINDS OFF THE SURFACE SHOULD MIX DOWN ENOUGH TO BRING SURFACE
WINDS TO 25 AND GUSTY AT LEAST THROUGH EARLY AFTERNOON BUT AGAIN
REMAIN SHY OF CRITERIA AND WATCH WILL NOT BE ISSUED FOR SUNDAY.

&&

.CLIMATE...
UNSEASONABLY COOL WEATHER EXPECTED FOR THE VALLEY THE NEXT COUPLE
DAYS EXPECTED TO REACH NEAR RECORD LOWS. SATURDAY MORNING RECORDS
NOT EXPECTED TO FALL WITH RECORDS IN THE UPPER 30S AND LOWS
FORECAST FOR THE LOW TO MID 40S. SUNDAY MORNING LOWS HAVE A
BETTER CHANCE TO BE REACHED. RECORDS FOR THE 22ND ARE: BRO -
38...HRL - 39...MFE - 39. ALL OF THESE RECORDS WERE SET IN 1989.
ALL 3 STATIONS ARE FORECASTING LOWS ABOUT 3 DEGREES FROM THE
RECORD LOWS...AND WITH SIGNIFICANT DRYING AND RADIATIONAL
COOLING...COULD REACH THESE NUMBERS BRIEFLY SUNDAY MORNING.

&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  74  44  71  41 /   0   0   0   0
BROWNSVILLE          80  43  71  40 /   0   0   0   0
HARLINGEN            78  42  73  40 /   0   0   0   0
MCALLEN              80  44  75  42 /   0   0   0   0
RIO GRANDE CITY      77  46  76  42 /   0   0   0   0
SOUTH PADRE ISLAND   71  47  71  46 /   0   0   0   0

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY FROM 1 PM THIS AFTERNOON TO 10 AM CDT
     SUNDAY FOR GMZ130-132-135.

     GALE WARNING FROM 1 PM THIS AFTERNOON TO 10 AM CDT SUNDAY FOR
     GMZ150-155-170-175.

&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WWW.WEATHER.GOV/BROWNSVILLE

51/64
Hazardous weather outlook, Mar 20, 4:15 AM CDT, 5 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
415 AM CDT SAT MAR 20 2010

TXZ248>255-210915-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-
415 AM CDT SAT MAR 20 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
NO HAZARDOUS WEATHER IS EXPECTED.

GMZ130-132-135-150-155-170-175-TXZ256-257-210915-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-COASTAL WILLACY-COASTAL CAMERON-
415 AM CDT SAT MAR 20 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS...THE GULF
OF MEXICO AND THE LAGUNA MADRE.

.DAY ONE...TODAY AND TONIGHT.
THERE IS A HIGH RISK OF RIP CURRENTS AT AREA BEACHES TODAY. A GALE
WARNING IS IN EFFECT FOR THE COASTAL WATERS. A SMALL CRAFT
ADVISORY IS IN EFFECT FOR THE LAGUNA MADRE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
THERE IS A HIGH RISK OF RIP CURRENTS AT AREA BEACHES SUNDAY. A
GALE WARNING IS IN EFFECT FOR THE COASTAL WATERS SUNDAY MORNING. A
SMALL CRAT IS IN EFFECT FOR THE LAGUNA MADRE SUNDAY MORNING.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 20, 3:11 AM CDTGale WarningBRO31 hr
Mar 20, 3:11 AM CDTSmall Craft AdvisoryBRO31 hr
Mar 20, 10:46 AM CDTSpecial Marine WarningBRO119 min

Nearby

Wind Advisories in Texas, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.